Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean Circ J. 2004 Aug;34(8):795-798. Korean. Original Article. https://doi.org/10.4070/kcj.2004.34.8.795
Nah DY , Park KU , Kim SH .
Department of Internal Medicine, Dongguk University School of Medicine, Gyeongju, Korea.
Abstract

Inappropriate administration of thrombolytic agents to acute type A aortic dissection patients with acute myocardial infarction could result in catastrophic outcomes. A 38-year-old female patient without any previous cardiac history visited the emergency room due to a severe acute onset of retrosternal chest pain. The ECG showed a complete heart block with a junctional escape rhythm at 33 beats/min and more than 2 mm of ST elevation in the inferior and anterior precordial leads. Because of an acute myocardial infarction, prompt thrombolytic agent (tPA) was administered. The patient had cardiogenic shock and persistent chest pain after the thrombolytic therapy. We performed the transthoracic echocardiography (TTE). The TTE showed a dissection flap just above the aortic valve and akinesia of the inferior wall of the left ventricle. She underwent an emergency surgical correction. However, the patient died due to the failure of weaning from the cardiopulmonary bypass machine.

Copyright © 2019. Korean Association of Medical Journal Editors.